Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 62, NWS North Platte, NE

June 5, 2006Brown County, Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 2:46 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2006, 2:46 PM CDT (19:46 UTC)
Expired
Jun 5, 2006, 3:45 PM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Brown County, NE, Cherry County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 051946
SVRLBF
NEC017-031-052045-
/O.NEW.KLBF.SV.W.0062.060605T1946Z-060605T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 345 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF ELSMERE...OR ABOUT 24 MILES
  NORTHEAST OF THEDFORD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELSMERE BY 255 PM CDT...
  6 MILES SOUTH OF LONG LAKE STATE WILDLIFE MANAGEMENT AREA BY 300 PM
  CDT...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY 305 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4233 10031 4217 10041 4209 10015 4209 9980
      4227 9974

$$

DDB
4 follow-up statements
000 
WWUS53 KLBF 052005
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT MON JUN 5 2006

NEC017-031-052045-
/O.CON.KLBF.SV.W.0062.000000T0000Z-060605T2045Z/
BROWN NE-CHERRY NE-
304 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN CHERRY AND SOUTHERN BROWN COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ELSMERE...OR ABOUT 23 MILES
NORTHWEST OF BREWSTER...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY 310 PM CDT...
  HIGHWAY 7 MILE MARKER 20 BY 340 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4233 10031 4217 10041 4209 10015 4209 9980
      4227 9974

$$

DDB
000 
WWUS53 KLBF 052024
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT MON JUN 5 2006

NEC017-031-052045-
/O.CON.KLBF.SV.W.0062.000000T0000Z-060605T2045Z/
BROWN NE-CHERRY NE-
323 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN CHERRY AND SOUTHERN BROWN COUNTIES...

AT 317 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 15
MILES NORTHWEST OF BREWSTER...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EXTREME SOUTHEASTERN BROWN COUNTY AT 340 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4233 10031 4217 10041 4208 10021 4209 9980
      4227 9974

$$

KAR
000 
WWUS53 KLBF 052031
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT MON JUN 5 2006

NEC031-052039-
/O.CAN.KLBF.SV.W.0062.000000T0000Z-060605T2045Z/
CHERRY NE-
229 PM MDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHERRY COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING(900 PM CDT MONDAY EVENING) FOR WESTERN NEBRASKA.

LAT...LON 4233 10015 4217 10013 4209 10013 4209 9980
      4227 9974

$$

NEC017-052045-
/O.CON.KLBF.SV.W.0062.000000T0000Z-060605T2045Z/
BROWN NE-
329 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN BROWN COUNTY...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF HIGHWAY 7 MILE MARKER 20...OR ABOUT 14 MILES NORTH OF
BREWSTER...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN BROWN COUNTY AT 340 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4233 10015 4217 10013 4209 10013 4209 9980
      4227 9974

$$

MASEK
000 
WWUS53 KLBF 052044
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT MON JUN 5 2006

NEC017-052052-
/O.EXP.KLBF.SV.W.0062.000000T0000Z-060605T2045Z/
BROWN NE-
342 PM CDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY EXPIRES
AT 345 PM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR SOUTHERN 
BROWN COUNTY WAS EXITING EXTREME SOUTHEAST PORTIONS OF THE COUNTY. 
SEVERE WEATHER IS NO LONGER ANTICIPATED AT THIS TIME. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4233 10015 4217 10013 4209 10013 4209 9980
      4227 9974

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:41 AM CDT, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 3:41 AM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT MON JUN 5 2006

.DISCUSSION...
SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND
SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB
PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST
AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED
NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT
WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA
COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN
PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW
PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES
INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE.

MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND
EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85
DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE
THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY
TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST
OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS
EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE
MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST
TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES
SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH
CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL
TELL.

FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW
TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG
MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS
...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH
BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL
THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO
FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS
SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE
UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD
COVERAGE OVER.

THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO
MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE
FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING
WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES
THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER
TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES
ON THURSDAY AND FRIDAY.

FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE
SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE
PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE
PATTERN SHOWN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR
SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA..

&&

19
Hazardous weather outlook, Jun 5, 10:42 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1042 AM CDT MON JUN 5 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-061545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1042 AM CDT MON JUN 5 2006 /942 AM MDT MON JUN 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL BUT THE
NORTHWEST CORNER OF THE WESTERN NEBRASKA. THE CONCERN IS GREATEST
ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THIS AFTERNOON
WHERE CONDITIONS WILL BE MOST FAVORABLE FOR SEVERE THUNDERSTORMS
CAPABLE OF LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES.
ELSEWHERE... THE RISK OF SEVERE THUNDERSTORMS WILL BE LESS BUT
JUNE IS THE PEAK SEVERE WEATHER MONTH SO SEVERE WEATHER IS A
DISTINCT POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE.
THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO
BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE
SLIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:22 AM CDTSevere Thunderstorm WarningLBFGarden53 min
Jun 5, 3:56 AM CDTSevere Thunderstorm WarningLBFDeuel, Garden34 min
Jun 5, 4:22 AM CDTSevere Thunderstorm WarningLBFKeith35 min
Jun 5, 5:14 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins61 min
Jun 5, 7:50 AM CDTSevere Thunderstorm WarningLBFCuster55 min
Jun 5, 2:27 PM CDTSevere Thunderstorm WarningLBFCherry18 min
Jun 5, 4:02 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson58 min
Jun 5, 4:23 PM CDTSevere Thunderstorm WarningLBFBlaine47 min
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningLBFLogan53 min
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningLBFHolt48 min
Jun 5, 5:00 PM CDTSevere Thunderstorm WarningLBFMcPherson45 min
Jun 5, 5:04 PM CDTSevere Thunderstorm WarningLBFCuster56 min
Jun 5, 5:16 PM CDTSevere Thunderstorm WarningLBFLincoln59 min
Jun 5, 5:28 PM CDTSevere Thunderstorm WarningLBFLogan47 min
Jun 5, 5:55 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Jun 5, 6:00 PM CDTSevere Thunderstorm WarningLBFChase60 min
Jun 5, 6:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
Jun 5, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier49 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.